Hello! If anyone out there can relate to this, please post some advice back or send me an email!
I have been taking methadone for about 6 months for chronic pain caused by having a metal plate and 8 screws in my right femur, along with knee and hip problems, and scoliosis. Methadone is the only thing that has actually taken my pain away to the point where I can go to work and function normally. Other than feeling a little "lightheaded" once and a while, I seem to be able to tolerate it fine.
Last week, when it was time for my refill, I signed for my medicine, paid for it, and as always I checked the label to make sure it was the correct thing. The label on the bag said "methadone". When I got home and opened the bag I was upset to find that they had labeled the bag "methadone", and the bottle - but on the bottle they had crossed it out and wrote in "methadose" underneath.
Methadose is a generic form of methadone. The pills are about 3 times the size of the normal methadone that I take, although they are the same dose. The problem is that they really make me nausiated and give me a horrible headache that nothing will take away. When I called the pharmacy to complain they acted like there was no way that a generic drug could act that much differently on my - and my doctor acted the same way. I understand that methadone is a very heavy narcotic - and because of that you can not return them once they have left the pharmacy. I even offered to bring them right to my doctor so that he could destroy them himself, and hopefully write me another prescription, but he wouldn't.
So now I am stuck with this medication that makes me vomit daily, and I have a headache so bad I just want to lay in bed all day. Should I really have to feel like this? My medication is supposed to take my pain away so that I can work and live as normal of life as possible, and it is just making me sick instead!!!
I did a little research, and found out that different drug companies have different ways of processing their medication. Sometimes there are dirrerent impurities in one drug than you would find in another of the same name. Also just the fact that these methadose are 3 times as big as my methadones that I usually get kind of makes me wonder if there is like a "filler" in them that just doesn't agree with me???
If anyone knows anything more about this please contact me. Also, I have tried taking acid reducers for the nausea - but nothing seems to work. And I have tried several different things for the headache, but I just can't kick it. Sorry for making this so long!
Any help or advice would be greatly appreciated. Thank you!!! :d
Your doctor should definately give you something else. Some generics are exactly the same thing as the original, but some are not. I dunno why and some people do look at you like you are crazy, but if the pills are bigger for the same dose, then obviously they are different in some way. I would just call your doctor again and tell him that you cannot handle the nausea caused from these pills and you need a different prescription. If your doc refuses, get a different doctor!
Why not ask to get your methadone in liquid form. I receive my methadone which I take 3 times a day with tang orange juice in a small cough medicine bottle. I first started with the pills but I also had problems with my stomach. Too many pills per day & poor control of the pain levels. Taking it by liquid I take it in intervals throughout the day & by doing this I don''t have the up & down of my pain level. I can now better control my pain by my activities. Hope this helps I love the methadone. You would not believe the amount of pain medication I was on. I had no life until the methadone treatment. Hope this helped you in some way even if small.